I am. 62 y.o. Man. I went thru rehab for alcohol Nov/Dec 2011. I felt fine after. Since march 2012 I have experienced many symptoms including numbess, tingling, sleep change, pain throughout muscles and joints among others.I have had every blood test imaginable,, emg, MRI. Have seen pcp, , rheumatologist, neurologists. The most I have received is telling me I have some peripheral nerve damage. All have quickly said it is alcohol related, but no one has an explanation of the joint and muscle pain. Now I have been sent to a pain specialist. I say I am willing to accept it if it is all alcohol related, but maybe I am not because I also think something is missing. I have read a lot about a lot on line because I don't do much else due to the discomfort. Fibromyalgia would seem to be a likely possibility but no m.d has mentioned it, yet have prescribed Lyrica. What do I do and where do I go? I live about 40 mi. North of Boston. Thank you all.
This sounds like exactly what I have been dealing with minus the alcohol. Six weeks ago I was sent to the rheumatologist. She said fibromyalgia gave me flexeril and said to find a psychiatrist. Opiates do not help and all of the "Specialists" think that they are all too special. I get the run around and nothing so far has helped. Good Luck!
If your symptoms are due to peripheral nerve damage, it can be exactly assessed by a nerve conduction studies. Check to see if there is vitamin B12 deficiency. Vitamin B12 deficiency or hypocobalaminemia is a low blood level of vitamin B12. It can cause permanent damage to nervous tissue if left untreated long. This can occur as a consequence to excessive intake of alcohol. Discuss this with your consulting doctor.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.